Is it possible for Juvederm to hypopigment the skin?

It has been over 2 weeks since having juvederm injected? I see a white patch by where the filler was placed. Is it even possible for the product to cause hypopigmentation? I am just scared it will always be there. My dr's office says it's my normal white skin and the surrounding area is still healing. Thoughts?

Doctor Answers 10

Is it possible for Juvederm to hypopigment the skin?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. It is difficult to give you answer without any photos. However, I have not ever seen Juvederm cause hypopigmentation of the skin. I recommend having the evaluated by your treating physician.  Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 47 reviews

Understanding The Filler Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Without seeing your before and afters it is very difficult to provide you a precise answer. I can say that I have worked with Juvederm for over 10 years and I have never seen hypopigmentation from the product. Sometimes the filler can be injected too superficially and you may in fact just be seeing some filler reflecting light. However, it would appear more blue in appearance and this is referred to as the Tyndall effect. Most importantly, I highly recommend following up with your doctor about your concerns. The nice thing about Juvederm, it can be reversed with hyaluronidase. My best, Dr. Rajani

Is it possible for Juvederm to hypopigment the skin?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for sharing your question.  By itself Juvederm does not cause hypo pigmentation of the skin but if placed superficially it can have a blue tinge (Tyndal effect) or can cause the overlying skin to blanch and appear white.  Without photographs it is difficult to offer definite advice but see your injector for an in-person evaluation and discussion.

Juvederm and hypopigmentation?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely that juvederm caused hypopigmentation. It can cause a bluish hue if placed too superficially. It can cause a whitish look if the tissues are occluded causing an ischemic event.

Knowing What's Normal with Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is tough to answer without pictures. It is unlikely that Juvederm caused hypopigmentation. It may be that it was placed superficially and you are seeing some filler. I recommend following up with your Dr about your concerns. If you're unhappy with your final results, it can be reversed with hyaluronidase and a different technique can be used next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Hypopigmentation after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is best to look at before and after pictures. It is unlikely that Juvederm caused this. The only way it is possible is if it is close to the surface. If this were the cause, it would appear more blue in appearance, and it is called the Tyndall effect. If there is any concern, remove the Juvederm with hyaluronidase.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 53 reviews

Discoloration after juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is hard to determine what is happening after your injections without photos, I would recommend you returning to your physician to determine if per chance, the filler was injected to close to the surface of the skin causing a whitish hue. There are several things that could be causing this so please do see your physican so that you can achieve the best possible outcome! I hope this helps.

Lesley Rabach, MD
New York Facial Plastic Surgeon

Juvederm and hipopigmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello , I have not seen in my practice so far for Juvederm to cause hypopigmentation . I would verify with your injecter and follow his recommendations . Good luck. 

Joseph Doumit, MD
Montreal Dermatologist

Ive seen this once

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I had a client a year or two ago that had some hypopigmentation after injection that was not related to vascular compromise (i.e. necrosis or skin dying). Her problem resolved over the course of 3 months and was mild in appearance. Her injection was in the lips. I hope this helps as it is VERY rare, I spoke to 4 other doctors that had not seen this complication. In time it will heal. 

Alexander Blinski, MD
Manhattan Physician

Is it possible for Juvederm to hypopigment the skin?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello, and thanks for your question. I have not seen Juvederm injection cause hypo pigmentation of the skin. It's hard to say what might be going on without having before and after photos to review. Best of luck, Dr. Frucht.  

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.